Alert archive / Colorado / Winter Storm Warnings in 2006

Winter Storm Warning 7, NWS Denver/Boulder, CO

October 17, 20067 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Oct 17, 2006, 4:02 AM MDT for 7 counties in Colorado. It took effect at Oct 17, 2006, 12:00 PM MDT. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 17, 2006, 4:02 AM MDT (10:02 UTC)
In effect from
Oct 17, 2006, 12:00 PM MDT
Expired
Oct 17, 2006, 2:19 PM MDT
In force
2 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 12:56 PM MDTSNOW 4Fairplay, CO4.0 INCHES IN 3/4 HOUR
Oct 17, 1:44 PM MDTHEAVY SNOW 8.210 Sw Nederland, CO1.6 INCHES PER HOUR. ROADS SNOWPACKED AND ICY.
Oct 17, 2:19 PM MDTSNOW 4.31 Ne Idaho Springs, COTHUNDER. SNOW STICKING ON DIRT ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2622 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 171002
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
402 AM MDT TUE OCT 17 2006

...WINTER STORM WILL AFFECT THE COLORADO NORTH CENTRAL MOUNTAINS
AND FOOTHILLS THROUGH TONIGHT...

.A WINTER STORM SYSTEM WILL PRODUCE SNOW IN THE MOUNTAINS TODAY
THROUGH TONIGHT AND IN THE FOOTHILLS THIS AFTERNOON THROUGH
TONIGHT. THE SNOW MAY BECOME HEAVY AT TIMES ESPECIALLY LATER THIS
AFTERNOON INTO TONIGHT. THE SNOW WILL DECREASE BY WEDNESDAY
MORNING.

TEMPERATURES WILL BE COLDER WITH THIS STORM THAN THEY WERE WITH
STORMS EARLIER THIS SEASON...SO THE IMPACT ON TRAVEL WILL BE
GREATER. MANY MOUNTAIN HIGHWAYS WILL BECOME ICY AND
SNOWPACKED...ESPECIALLY ON HIGH MOUNTAIN PASSES. ALL MOTORISTS ARE
URGED TO EXERCISE CAUTION.

COZ035-036-171815-
/O.UPG.KBOU.WS.A.0007.061017T1800Z-061018T1200Z/
/O.NEW.KBOU.WS.W.0007.061017T1800Z-061018T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
402 AM MDT TUE OCT 17 2006

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SCATTERED RAIN AND SNOW SHOWERS WILL TURN TO ALL SNOW ACROSS THE
FRONT RANGE FOOTHILLS BY THIS AFTERNOON WITH SNOW BECOMING HEAVY
AT TIMES BY LATE AFTERNOON INTO TONIGHT. STORM TOTAL SNOWFALL OF
8 TO 12 INCHES IS EXPECTED BY WEDNESDAY MORNING.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ031-033-034-171815-
/O.CON.KBOU.HS.W.0001.000000T0000Z-061018T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
402 AM MDT TUE OCT 17 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

SNOW WILL INCREASE IN THE MOUNTAINS THIS AFTERNOON AND CONTINUE
THROUGH TONIGHT. THE SNOW MAY BE HEAVY AT TIMES LATE THIS
AFTERNOON INTO TONIGHT. TOTAL SNOWFALL UP TO 12 INCHES IS
POSSIBLE IN THE MOUNTAINS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$
2 follow-up statements
000 
WWUS45 KBOU 171702
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT TUE OCT 17 2006

...A WINTER STORM WILL ADVERSELY IMPACT TRAVEL IN THE COLORADO
NORTH CENTRAL MOUNTAINS AND EASTERN FOOTHILLS THROUGH TONIGHT...

.A WINTER STORM SYSTEM WILL CONTINUE TO PRODUCE SNOW IN THE
COLORADO NORTH CENTRAL MOUNTAINS AND ADJACENT EASTERN FOOTHILLS
THIS AFTERNOON AND TONIGHT. THE SNOW WILL BECOME HEAVY AT TIMES
ESPECIALLY LATER THIS AFTERNOON INTO TONIGHT. 

ALL PERSONS DRIVING ACROSS THE MOUNTAINS SHOULD BE PREPARED FOR
ADVERSE WINTER DRIVING CONDITIONS. THE HEAVY SNOW WILL PRODUCE
ICY AND SNOWPACKED HIGHWAYS MAKING TRAVEL DIFFICULT. CHAINS OR
ADEQUATE SNOW TIRES MAY BE REQUIRED ON HIGH MOUNTAIN PASSES
INCLUDING INTERSTATE 70 WEST OF DENVER. ALL MOTORISTS ARE URGED
TO EXERCISE CAUTION.

THE SNOW WILL DECREASE IN THE MOUNTAINS AND EASTERN FOOTHILLS BY
LATE WEDNESDAY MORNING.

COZ031-033-034-180115-
/O.CON.KBOU.HS.W.0001.000000T0000Z-061018T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1102 AM MDT TUE OCT 17 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

SNOW WILL CONTINUE TO INCREASE IN THE MOUNTAINS THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT. THE SNOW MAY BE HEAVY AT TIMES LATE THIS
AFTERNOON INTO THE EVENING. SNOWFALL WILL TOTAL UP TO 12 INCHES
IN THE MOUNTAINS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

COZ035-036-180115-
/O.CON.KBOU.WS.W.0007.061017T1800Z-061018T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1102 AM MDT TUE OCT 17 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY. 

SNOW WILL CONTINUE TO INCREASE ACROSS THE FRONT RANGE EASTERN
FOOTHILLS THIS AFTERNOON WITH SNOW BECOMING HEAVY AT TIMES BY LATE
AFTERNOON INTO THE EVENING. STORM TOTAL SNOWFALL OF 8 TO 12 INCHES
IS EXPECTED BY DAYBREAK WEDNESDAY MORNING.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
GARD...WFO BOULDER
000 
WWUS45 KBOU 172019
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
219 PM MDT TUE OCT 17 2006

...A WINTER STORM WILL MOVE ACROSS COLORADO TONIGHT...

.A WINTER STORM SYSTEM WILL CONTINUE TO PRODUCE SNOW ACROSS MUCH
OF NORTHEAST AND NORTH CENTRAL COLORADO LATE THIS AFTERNOON
THROUGH TONIGHT. THE HEAVIEST SNOW CAN BE EXPECTED IN AND NEAR THE
FRONT RANGE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE AREA THIS
EVENING. 

ALL PERSONS DRIVING ACROSS THE MOUNTAINS...FOOTHILLS...AND PALMER
DIVIDE AREA SHOULD BE PREPARED FOR ADVERSE WINTER DRIVING
CONDITIONS. THE HEAVY SNOW WILL PRODUCE ICY AND SNOWPACKED
HIGHWAYS IN THE HIGH COUNTRY MAKING TRAVEL DIFFICULT. CHAINS OR
ADEQUATE SNOW TIRES MAY BE REQUIRED ON HIGH MOUNTAIN PASSES
INCLUDING INTERSTATE 70 WEST OF DENVER. ALL MOTORISTS ARE URGED TO
EXERCISE CAUTION. ACROSS THE FRONT RANGE METRO AREAS...SLUSH WILL
DEVELOP ON ROADS THIS EVENING AS THE HEAVIER BATCH OF SNOW MOVES
ACROSS.

THE SNOW WILL DECREASE FROM WEST TO EAST ACROSS THE AREA LATE
TONIGHT.

COZ035-036-180430-
/O.CAN.KBOU.WS.W.0007.000000T0000Z-061018T1200Z/
/O.EXA.KBOU.HS.W.0001.000000T0000Z-061018T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
219 PM MDT TUE OCT 17 2006

...WINTER STORM WARNING IS CANCELLED...
...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED SINCE WINDS WILL NOT BE STRONG
ENOUGH TO PRODUCE BLOWING SNOW.

SNOW WILL CONTINUE TO INCREASE ACROSS THE FRONT RANGE EASTERN
FOOTHILLS THROUGH THE EARLY EVENING HOURS AND WILL BE HEAVY AT
TIMES. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED AS
THE HEAVIER BAND OF SNOW MOVES ACROSS BETWEEN 4 AND 9 PM. 

STORM TOTAL SNOWFALL OF 6 TO 10 INCHES IS EXPECTED BY LATE TONIGHT.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF YOU TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

COZ031-033-034-180430-
/O.CON.KBOU.HS.W.0001.000000T0000Z-061018T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
219 PM MDT TUE OCT 17 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
WEDNESDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

SNOW WILL CONTINUE TO INCREASE IN THE MOUNTAINS LATE THIS
AFTERNOON AND CONTINUE THIS EVENING. THE SNOW WILL BE HEAVY AT
TIMES WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WITH THE
HEAVIER SHOWERS. 

STORM TOTAL SNOWFALL OF 4 TO 12 INCHES CAN BE EXPECTED BY LATE TONIGHT.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF YOU TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

COZ037-180430-
/O.NEW.KBOU.SN.Y.0008.061017T2019Z-061018T0600Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK
219 PM MDT TUE OCT 17 2006

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

A BURST OF HEAVY SNOW WILL MOVE ACROSS PARK COUNTY LATE THIS
AFTERNOON AND EVENING. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR
AND EVEN SOME THUNDER CAN BE EXPECTED FROM THE HEAVIEST SHOWERS
BETWEEN NOW AND 8 PM. STORM TOTAL ACCUMULATIONS WILL RANGE BETWEEN
4 AND 8 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COZ041-180430-
/O.NEW.KBOU.SN.Y.0008.061017T2019Z-061018T1200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
219 PM MDT TUE OCT 17 2006

...SNOW ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

A BURST OF HEAVY SNOW WILL MOVE ACROSS THE PALMER DIVIDE AREA THIS
EVENING. SNOWFALL RATES AROUND 1 INCH PER HOUR CAN BE EXPECTED
FROM THE HEAVIEST SHOWERS BETWEEN 6 PM AND MIDNIGHT. STORM TOTAL
ACCUMULATIONS WILL RANGE BETWEEN 3 AND 7 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Oct 17, 3:01 AM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 17, 3:01 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
301 AM MDT TUE OCT 17 2006

.SHORT TERM DISCUSSION...THE UPPER LEVEL TROUGH WILL MOVE ACROSS THE
AREA LATER THIS AFTN THRU TONIGHT.  BOTH GFS AND WRF CONTINUE TO
SHOW MDT TO STG QG ASCENT OVER THE AREA FROM MIDDAY INTO TONIGHT.
CROSS-SECTIONS SHOW DECENT MOISTURE HOWEVER 700 MB WINDS ARE FCST TO
BE FROM THE SSW THRU TONIGHT WHICH IS NOT GOOD FOR OROGRAPHICS IN
THE NRN MTNS.  HOPEFULLY FAVORABLE LAPSE RATES AND DECENT QG ASCENT
WILL OFFSET POOR OROGRAPHICS AND ALLOW FOR SOME HEAVIER SNOW TO
OCCUR THIS AFTN INTO THE EVENING HOURS IN THE MTNS.  MEANWHILE OVER
LOWER ELEVATIONS SFC LOW WILL DEVELOP OVER SERN CO AS COLD FRONT
MOVES INTO NERN CO THRU THE MORNING HOURS.  THIS SHOULD ALLOW FOR
INCREASING UPSLOPE FLOW BY AFTN INTO THE EVENING HOURS AND COMBINED
WITH FAVORABLE QG ASCENT SHOULD ALLOW FOR THE DEVELOPMENT OF
WIDESPREAD PCPN.  BEST TIME FOR HEAVY SNOW IN THE FOOTHILLS APPEARS
TO BE FROM 21Z TO 06Z SO MAY REACH WARNING CRITERIA IN A FEW SPOTS
THUS WILL UPGRADE WATCH TO WARNING.  OVER NERN CO SOUNDINGS SHOW
TEMPS BECOMING COLD ENOUGH FOR RAIN TO CHANGE TO SNOW BY EARLY
EVENING WITH SOME ACCUMULATIONS POSSIBLE.  MAY NEED A SNOW ADVISORY
FOR THE PALMER DIVIDE WHERE AMOUNTS COULD LOCALLY EXCEED 6 INCHES OR
SO.  ELSEWHERE BELIEVE WARM GROUND TEMPS WILL KEEP ACCUMULATIONS
CONFINED MOSTLY TO GRASSY AREAS WITH AMOUNTS IN THE 2 TO 4 INCH
RANGE.

.LONG TERM DISCUSSION...MODELS HAVE THE UPPER TROUGH AXIS PUSHING
ACROSS THE FORECAST THROUGH THE DAY WEDNESDAY.  WEDNESDAY NIGHT AND
THURSDAY THE FLOW ALOFT IS NORTHWESTERLY.  BY THURSDAY NIGHT INTO
FRIDAY IT BECOMES MORE ZONAL.  THE QG VERTICAL VELOCITY FIELDS HAVE
VERY WEAK UPWARD MOTION IN FRONT OF THE AXIS WEDNESDAY MORNING.  BY
AFTERNOON...WEAK DOWNWARD MOTION IS PROGGED.  IT GETS A BIT STRONGER
WEDNESDAY NIGHT...THEN WEAKER DOWNWARD FORCING CONTINUES THROUGH
THURSDAY AND THURSDAY NIGHT.  THE LOW LEVEL WIND FIELDS SHOW THE
BOUNDARY LAYER UPSLOPE FLOW OVER THE PLAINS/FOOTHILLS TO BE GONE BY
WEDNESDAY MORNING.  THEN FOR THE REST OF THE PERIODS...THE FLOW IS
RATHER WEAK AND DOWNSLOPING WELL INTO FRIDAY.  FOR MOISTURE...BOTH
MODELS HAVE IT DECREASING THROUGH THE DAY WEDNESDAY...THE NAM A BIT
SLOWLY.  MOISTURE LINGERS IN THE HIGH MOUNTAINS WITH WEDNESDAY
NIGHT.  BY THURSDAY AFTERNOON... MOISTURE AGAIN IS ON THE INCREASE
OVER THE MOUNTAINS...WITH SOME MID AND UPPER LEVEL CLOUDS EXPECTED
FOR THE PLAINS THROUGH THE DAY THURSDAY.  MOISTURE CONTINUES TO
INCREASE IN THE MOUNTAINS THURSDAY NIGHT.  OVERALL WILL CEASE POPS
ON THE PLANES NO LATER THEN MID DAY WEDNESDAY WITH THE MOISTURE
...UPSLOPE...AND UPPER TROUGH PASSAGE IN MIND.  OROGRAPHIC
ENHANCEMENT IS OK ON WEDNESDAY FOR THE MOUNTAINS ...BUT THE MOISTURE
IS ON THE DECREASE AND THE SYNOPTIC SCALE ENERGY WONT HELP
EITHER.   WILL MAKE MINOR ADJUSTMENTS...BUT KEEP LIKELYS FOR SOME
OF THE DAY WEDNESDAY.  AFTER EARLY WEDNESDAY...NO POPS FOR THE
PLAINS UNTIL FRIDAY NIGHT.  WILL KEEP POPS GOING IN THE MOUNTAINS
WEDNESDAY NIGHT WELL INTO THE EXTENDED PERIOD...WITH MOISTURE AND
OROGRAPHICS IN MIND. HOWEVER NOTHING GREAT WILL ALL THE WARMING
EXPECTED AT LEAST THROUGH FRIDAY.

FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...THE MEDIUM RANGE MODELS
SHOW ANOTHER PIECE OF ENERGY FROM THE MEAN TROUGH COVERING NORTH
AMERICA TO MOVE INTO THE FORECAST AREA STARTING LATER FRIDAY
CONTINUING INTO SATURDAY.  WILL MAKE A FEW ADJUSTMENT FOR FRIDAY AND
FRIDAY NIGHT...OTHERWISE WONT TOUCH SATURDAY THROUGH MONDAY. THE
LATER DAYS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING MOUNTAINS...
  ZONES 31..33..34 THROUGH 12Z WED.  WINTER STORM WARNING THIS
AFTERNOON AND TONIGHT FOOTHILLS...ZONES 35 AND 36.

&&

RPK/RJK
Hazardous weather outlook, Oct 16, 11:00 AM MDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT MON OCT 16 2006

COZ030>051-171200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1100 AM MDT MON OCT 16 2006

...WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT FOR THE MOUNTAINS
AND FOOTHILLS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED RAIN AND SNOW SHOWERS ARE EXPECTED TO DEVELOP OVER THE
MOUNTAINS WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON. BY
TONIGHT...LIGHT SNOW WILL SPREAD FROM WEST TO EAST ACROSS THE
REMAINDER OF THE MOUNTAINS. SNOW ACCUMULATIONS OF ONE TO THREE
INCHES CAN BE EXPECTED IN THE HIGH COUNTRY OVERNIGHT...MAINLY NORTH
OF INTERSTATE 70. THE PLAINS WILL REMAIN WARM AND DRY THROUGH
TONIGHT. HOWEVER...A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA
LATE TONIGHT...USHERING THE BEGINNINGS OF MUCH COLDER AIR TO THE
AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA TUESDAY INTO
WEDNESDAY AND BRING MUCH COOLER TEMPERATURES ALONG WITH A GOOD
CHANCE OF PRECIPITATION.  SNOW WILL INCREASE IN THE MOUNTAINS
TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY AND COULD BE HEAVY AT
TIMES WITH SEVERAL INCHES POSSIBLE MAINLY EAST OF THE DIVIDE.  OVER
LOWER ELEVATIONS UPSLOPE FLOW WILL INCREASE BEHIND A COLD FRONT
TUESDAY AFTERNOON INTO TUESDAY NIGHT.  RAIN WILL CHANGE TO SNOW IN
THE FOOTHILLS TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY
MORNING.  THE SNOW MAY BECOME HEAVY AT TIMES WITH SEVERAL INCHES OF
ACCUMULATION POSSIBLE.  OVER NORTHEAST COLORADO RAIN WILL CHANGE TO
SNOW TUESDAY NIGHT AND WILL LINGER INTO WEDNESDAY MORNING WITH SOME
ACCUMULATIONS POSSIBLE AS WELL.  FOR THURSDAY AND FRIDAY THERE WILL
BE A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS.  OVER NORTHEAST
COLORADO IT SHOULD BE DRY WITH SLOWLY MODERATING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/JK/GARD...WFO BOULDER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 9:38 PM MDTHeavy Snow WarningBOUBoulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more24 hr
Oct 17, 2:19 PM MDTSnow AdvisoryBOUArapahoe, Douglas, Elbert, Park8 hr

Nearby

Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.